# SDR CA121115010

- Difficulty date: November 12, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Bell 206B-3
- System (JASC): 6230 · Main Rotor Mast/Swashplate
- Part: Mast
- Part number: 206010332121
- Condition: Separated
- Location: Main Rotor
- Part time: 1,809 hours
- Stage of operation: LD
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) THE PILOT HAD JUST DEMONSTRATED A SUCCESSFUL AUTO-ROTATION FOR THE EXAMINER, WHEN SITTING ON THE GROUND AT IDLE, WHEN SUDDENLY THE HELICOPTER BEGUN TO VIBRATE. THE VIBRATION CEASED FOR 5 SECONDS, THEN CAME BACK STRONG, AT THIS TIME, THE ENGINE WAS IMMEDIATELY SHUTDOWN.  A FEW SECONDS LATER THE MAIN ROTOR SEPARATED FROM THE MAST.  SINCE THE ENGINE WAS ALREADY SHUTDOWN, NO SUDDEN ACCELERATION OCCURRED. NONE OF THE PILOTS SUSTAINED ANY PHYSICAL INJURIES.
